MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229737
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the cuff of the device could not be deflated completely and there was 10cc left.The patient was alive and there was no any patient symptoms.The cuff was not deflating and it was discovered after the thyroidectomy surgery.A back-up device was not needed.On extubation, the distal balloon still contain air (10cc) after emptying.The extubation of the system was more difficult.There was a potential risk of injury or obstruction during extubation, but there was no patient consequence in this case.
 
Additional Manufacturer Narrative
It was reported that the initial event date ((b)(6) 2018) was incorrect.An email was received and reported that the correct event date was (b)(6) 2018.Analysis found that although the customer indicated the cuff was not deflating, to determine there was 10cc left in the cuff it would have had to been deflated.Visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.A syringe was used to deflate the cuff completely, 8cc of air was left in the cuff.A syringe was attached, the cuff was inflated with 15cc of air, disconnected, reconnected, and 15cc was removed.This process was repeated 10 times with no issue.(b)(4).

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8041138
Report Number1045254-2018-00566
Device Sequence Number1525922
Product Code ETN
UDI-Device Identifier00643169782648
UDI-Public00643169782648
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Model Number8229737
Device Catalogue Number8229737
Device Lot Number0215599961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer11/16/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1